| Catalog Number |
NSLG2C35 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a total laparoscopic hysterectomy the coating from the jaws has detached.No patient harm nor significant delay reported.
Additional Manufacturer Narrative
(b)(4) date sent: 2/15/2024 b3: event year only reported: 2024 d4 batch #: unknown attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 3/25/2024.D4 batch #: x94y51.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the electrode and ceramic separated from the lower jaw but still attached to the active rod.No damage to the ptc was found.Testing found a short on the device when the jaws are fully or partially closed, resulting in an alert screen "reposition jaws and reactivate".This is advising that the instrument is being activated on low impedance (thin) tissue or metal (such as staples, clips, retractors, or clamps).The "replace instrument" alert screen would be displayed after receiving the "reposition and reactivate" alert screen three times.The separated electrode prevented the instrument from fully cycling open or close.This is due to the interference between the blade and electrode.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.There is insufficient evidence related to what caused the damage to the device.